Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

roxanol

Veteran Member
  • Total Reviews

    0
  • Content Count

    123
  • Joined

  • Last visited

Community Reputation

12 Neutral

1 Follower

About roxanol

  • Rank
    Member

Profile Information

  • Gender
    Male

Recent Profile Visitors

3184 profile views
  1. Though Accutane courses can reach doses as high as 2mg/kg/day (in your case, that'd be some 140mg/day), 1.4mg/kg/day does seem excessive as a starting dose (providing your acne doesn't pose immediate risk of permanent scarring) -- as MJRI94 already mentioned. The side effect profile of isotretinoin correlates directly with its dosage -- meaning higher doses generally lead to more severe side effects. I'm going to go ahead and assume your dermatologist reviewed the risks and benefits that come
  2. Isotretinoin (branded Accutane) is the only drug clinically proven to alleviate excess oil production. While alternative supplements such as pantothenic acid (better known as vitamin B5) have been investigated as potential treatments, no trials have currently been able to substantiate the claims behind these substances. The activity of the sebaceous glands is for the large part genetic in origin, and no topical treatment (to my knowledge) is able to predictably and consistently alter this patter
  3. Never use antibiotics off-label; you're doing yourself and the community at large a disservice by promoting antibiotic resistance and the growth of dangerous strains like MRSA. If doxycycline is an avenue you wish to pursue, raise the issue the next time you see your physician and follow his or her directions for use (if a script is given). See if you can pick up a 2.5% BP solution instead of your 10%; 10% isn't any more effective, and will only increase the probability of side effects. From
  4. 10mg/day averages to just under 0.2mg/kg/day, an admittedly low dose by anyone's standards (though perhaps effective for some). Though it's true the length of time between the "initial breakout" phenomenon and progressive improvement varies tremendously between patients, 4 months would be pushing the envelope here; you might do better to ask for a increase in dose (2.5-3mg/kg/day would appear reasonable) in order to properly address your active acne. You should be aware - though it seems you alr
  5. Dry eyes (conjunctivitis) are a very common side effect with isotretinoin therapy. As is customary with Accutane's side effect profile, conjunctivitis may be permanent in a minute population -- a risk that should have been weighed by you and your medical practitioner. It's important to note that the risk is just that -- minute, and incredibly rare; though it should be considered nonetheless, the poor rate of incidence alone should, at least in part, alleviate surrounding concerns. Liberal use
  6. For one, if you're not feverish, you could take your oral temperature and compare it to your appropriate population's average (age/gender/BMI); you might just have a naturally high core temperature. Judging from the lack of redness and apparent distress induced (besides the obvious medical concerns), you're unlikely to be suffering from anything more than acne with warm skin. If you're still concerned, your local physician could take a look at it and make a proper, medical assessment.
  7. 10-15 minutes is a good window (ideally, also 10-15 minutes after washing your face). Keep in mind the efficacy of the product isn't disastrously compromised simply by lag in application -- a couple minutes here or there in either direction won't significantly impact your course.
  8. 2 times a day Retin-A (I assume you meant 0.05%) is pretty taxing on your skin; even if you don't see the effects immediately, such frequent application of a relatively potent medication can easily produce unwanted side effects. Like cvd said, discontinue use of Retin-A for the next week or two (at least), rinse gently with a mild cleanser, moisturize liberally and regularly with a generous cream (Cetaphil, CeraVe, and Olay all have good ones for a modest price), and, if possible, apply an al
  9. Well, to start off, upwards of 60% of patients return to normal rates of oil production. This is great for some, but for those such as yourself, a true bane of the medicine. Upping the dose is unlikely to increase the likelihood of permanent reduction in oiliness - though it will better your chances of long-term remission [of acne]. To answer your question, I haven't heard a lot about side effects subsiding mid-course. Unlike most medications, isotretinoin (a fat-soluble substance) accumulate
  10. Usually, if you a dose is missed, it's advised to wait until the next dosing. In the case of Accutane, you have some leeway in being able to make-up missed doses within a few hours (as you did), or skipping them entirely. You can safely take the 40mg tonight, and return to your normal dosing schedule until your next appointment with your dermatologist.
  11. If you're relapsing, it'll be more progressive, over a more prolonged period of time (a few weeks). More likely, your skin is picking up in sebum production (to return to pre-accutane rates), and the change is manifesting in the appearance of (likely temporary) lesions. You can treat the milia (or whiteheads) with gentle exfoliation (or a chemical exfoliant such as salicylic acid).
  12. 10% is all I had in my pantry. I'm not going to use it for long though, since I get my new acne medication in 2 days in the mail. I don't really mind the irritation though, my face just feels really tight and peels a bit it's really nothing...but I don't see how it can make acne worse? Like, will it give me more pimples? What do you mean by side affects? Do you just mean the dryness and peeling? That's right. If, as you said, you aren't terribly bothered by the tightness and flaking, you
  13. Photosensitivity induced by isotretinoin takes somewhere between 1-2 months to resolve itself. In the meantime (especially so if you're in Mexico), make liberal use of a high SPF sunscreen (aim for 50+), re-applying it regularly, while avoiding the sun when possible (i.e. when walking down a street, seek out shadows). Enjoy your vacation!
  14. First off, give the medication time. You might benefit from a higher dosage if you've been on doxycycline for 8 weeks with no apparent improvement. If you still fail to see results, yes, a different antibiotic might do the trick - though be careful not to place too much faith in antibiotics. While topical clindamycin or erythromycin (when used in combination with BP or a retinoid) are effective long-term solutions, oral (or topical) tetracyclines (the class of antibiotics doxycycline is a part o
  15. Like thefloydfan said, it's fat soluble. Distributing the doses across a 24 hour period won't make a difference in their absorption (just more hassle for you). Here's a couple studies that might be interesting to you: http://www.ncbi.nlm.nih.gov/pubmed/16546586 http://www.ncbi.nlm.nih.gov/pubmed/21198520
×